Flood, Tippecanoe
- When
- December 1, 12:00 AM EST to December 4, 6:32 PM EST
- Where
- Tippecanoe forecast zone
- Property damage
- $20,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.389, -86.894 (the zone’s center; the record gives no point)
In response to bouts of heavy rain in November, lowland flooding occurred along the Wabash River beginning in late November and continuing into December. Property damage numbers are estimated.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
In response to bouts of heavy rain in November, lowland flooding occurred along the Wabash River beginning in late November and continuing into December. Property damage numbers are estimated. Crests were generally 3 to 4 feet above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 30, 9:37 PM EST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 937 PM EST TUE NOV 30 2004 .UPDATE... UPDATED FORECAST TO UP POSSIBLE SNOW AMOUNTS IN FAR NWRN FORECAST AREA /FA/ TO 2 INCHES. MAIN CONCERN IS DECENT FRONTOGENETICAL FORCING WHICH WILL MOVE ACROSS FAR NWRN FA AFTER MIDNIGHT. THIS COULD SET UP SOME BANDS OF HEAVIER SNOW THERE. THE HEAVIEST SNOW WILL FALL N OF FA. MOST AREAS WILL SEE A CHANGEOVER TO SNOW TONIGHT BUT WITH WARM GROUND AND LIGHTER SNOW AMOUNTS...CANNOT SEE MUCH IF ANY ACCUMULATION ACROSS MOST OF REMAINDER OF FA. && .PREV DISCUSSION...UPPR SYS CURRENTLY OVR THE PLAINS IS XPCTD TO MOV RAPIDLY THRU THE AREA LT TONIGHT. ASSOCIATED SFC LO...PRESENTLY DVLPG OVR WRN TN...LOOKS TO TAKE A TRACK ACRS THE SERN SECTIONS OF THE STATE THIS EVEN. MODELS IN PRETTY GOOD AGREEMENT WITH THE DETAILS OF THIS SYS. FCST FOCUS CENTERS ON POPS/PCPN TONIGHT...AND TEMPS IN THE LTR PDS. FOR TONIGHT...RAIN BREAKING OUT ACRS THE AREA THIS AFT SHOULD INCREASE IN INTENSITY/COVERAGE EARLY THIS EVEN WITH THE APPROACH OF THE UPPR SYS. WL CONT WITH HI POPS TONIGHT. PASSAGE OF THE UPPR SYS IN THE 06Z-12Z WED TIME FRAME SUGGEST PCPN WL DIMINISH AFTER MIDNIGHT. CRITICAL P-TYPE THICKNESSES SUGGEST A CHANGEOVER TO SNOW OVR ABOUT THE WRN HALF OF CWA BEGINNING AROUND 06Z...WHICH MAY ALLOW FOR A COUPLE OF HRS OF SNOWFALL BEFORE PCPN ENDS. STILL LOOKS LIKE THE POTENTIAL FOR ABOUT 1 INCH OF SNOW IN THE FAR NWRN ZONES UNDER THE DEFORMATION ZONE...BUT OTHER AREAS SHOULD RECEIVE LTL TO NO ACCUMULATIONS. WNDS MAY GET RATHER GUSTY AFT MIDNIGHT IN THE WAKE OF UPPR TROF PASSAGE. IN THE LTR PDS...APPEARS UPPR SYS WL BE FAR ENOUGH E OF AREA THAT A WED MORN POP WON/T BE NEEDED. OTRW...THE LTR PDS OF THE SHORT RANGE LOOK QUIET WITH ZONAL FLOW ALOFT AND SFC RDGG THRU THE TN VLY. TEMPS TONIGHT SHOULD HOLD IN THE 40S TIL TOWARDS MIDNIGHT...BEFORE CAA KICKS IN. WL BOOST THE NGM MOS LOWS TONIGHT AT BIT...WITH THE LOWS PROB NOT BEING REACHED TIL AFTER SUNRISE WED. IN THE LTR PDS...LO LVL THICKNESSES SUGGEST GUIDANCE IS ABOUT 3 DEGS TOO WARM FOR THE HIGHS ON WED. THE OTHER PDS LOOK REASONABLE FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS/JAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 957 PM EST TUE NOV 30 2004 INZ021-028>031-035>049-051>057-060>065-067>072-011036- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 957 PM EST TUE NOV 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...OVERNIGHT LOWLAND FLOODING IS OCCURRING ALONG THE WABASH RIVER. PLEASE SEE THE LATEST FLOOD STATEMENT FOR DETAILS. RAIN WILL CHANGE TO SNOW OVERNIGHT FROM WEST TO EAST ACROSS CENTRAL INDIANA. ACCUMULATIONS UP TO TWO INCHES...MAINLY ON GRASSY SURFACES...ARE POSSIBLE NORTH AND WEST OF A LAFAYETTE TO KOKOMO LINE. AREAS AROUND CRAWFORDSVILLE TO TIPTON MAY SEE UP TO AN INCH. SOUTH OF THESE AREAS LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOWLAND FLOODING WILL CONTINUE INTO NEXT WEEK ALONG PORTIONS OF THE WABASH RIVER. THERE IS A CHANCE FOR A RAIN AND SNOW MIX ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND PRECIPITATION TYPE CHANGE OVER VIA TELEPHONE...E SPOTTER OR OUR WEB SITE.
The national radar mosaic for the moment the first event began.
8 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430600, 5430601, 5430602, 5430603, 5430604, 5430605, 5430725, 5430726.